Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 75, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 2, 2018, 3:18 PM CDT. It took effect at Oct 3, 2018, 7:00 AM CDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2018, 3:18 PM CDT (20:18 UTC)
- In effect from
- Oct 3, 2018, 7:00 AM CDT
- Expired
- Oct 5, 2018, 7:00 PM CDT
- In force
- 60 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 2, 12:51 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 2, 12:51 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1251 PM CDT Tue Oct 2 2018 .UPDATE... Latest mesoscale models are suggesting a quicker movement of the convection southeastward through the area Wednesday evening. This may bring the severe risk a little further eastward into the area. Still some uncertainty here with the timing, and we will see if the SPC Day 2 Outlook has more of the area in the slight risk for severe storms. The forecast is on track otherwise. && .AVIATION(18Z TAFS)... Look for the low stratus to linger across the area this afternoon and tonight, gradually mixing out Wednesday morning from south to north. Ceilings should rise to around 1500 feet this afternoon, before lowering to IFR category again later tonight into early Wednesday morning. Some uncertainty if more clouds will move into or develop across the area Wednesday afternoon. For now, kept VFR ceilings going. There may be some showers and storms that move northeast across portions of the area later this evening into Wednesday morning. Brief reductions in ceilings and visibility values can be expected with any showers/storms. Visibility values should remain in VFR category otherwise. Low level wind shear is expected from around 09Z to 15Z across the area, with 2000 foot level winds southwest at 35 to 40 knots. Gusty south winds will develop Wednesday morning, becoming more southwest Wednesday afternoon and evening. Gusts to 25 knots or so are expected. A cold front will pass through the area Wednesday evening, with thunderstorms expected. May see gusty winds and hail with the strongest storms, especially in areas west/northwest of Madison. Winds will shift northwest behind the front later Wednesday night, remaining gusty. && .PREV DISCUSSION... (Issued 1120 AM CDT Tue Oct 2 2018) UPDATE... Low stratus clouds should continue today into Wednesday morning across the area, with the extensive low clouds over the region. Area forecast soundings keep low level saturation going into Wednesday morning, before finally mixing out with the gusty south winds by Wednesday afternoon. Focused warm air advection and the low level jet nose will point into western and southwestern Wisconsin later this evening and overnight, shifting northward Wednesday morning. This should bring some shower and thunderstorm activity to those areas, which may clip parts of the forecast area overnight into Wednesday morning. Any convection would be elevated in nature. Could see some hail occur, as effective layer shear is strong with a fair amount of elevated CAPE. Gusty south to southwest winds Wednesday afternoon should bring in a very warm airmass. Depending on how much the low clouds mix out, should see highs reach the upper 70s to lower 80s. It could get warmer if more sun occurs, and there is uncertainty with this. More clouds may push into the area during the afternoon. Mesoscale models bringing convection with cold front through the area mainly Wednesday evening, between 00Z and 06Z Thursday. Best chances for severe storms would be in slight risk area in far west and northwest areas. Given the late timing of the front and building CIN, convection may be weakening as it moves east across the rest of the area. Strong deep layer and low level shear is present. Depending on how unstable things get, there is the potential for damaging winds, large hail and a tornado or two in the slight risk area. MARINE... Allowed Small Craft Advisory to expire north of North Point Lighthouse, as waves have subsided in that area. A Small Craft Advisory will be needed for the nearshore waters of Lake Michigan from Wednesday morning all the way into Friday afternoon. Gusty south to southwest winds are expected Wednesday morning into the evening. They will shift to the west later Wednesday night and north Thursday. Frequent gusts to 25 knots are expected during most of this period, with some 30 knot gusts Wednesday night into early Thursday morning. Waves during this period should build north of Port Washington into the 3 to 5 foot range, lower elsewhere. Winds will become northeast Thursday and east Thursday night into Friday, gusting to around 20 knots at times. Waves will build to 3 to 5 feet during this time. The Gale Watch continues for the north half of the open waters of Lake Michigan for Wednesday afternoon and night. Frequent south to southwest gales to 35 knots are expected Wednesday afternoon and evening, becoming west to northwest later Wednesday night. Some 40 knot gales are possible later Wednesday night. Very high waves are expected in the north half of the lake Wednesday into Wednesday night. May need a Gale Warning issuance later today for this time period. PREV DISCUSSION... (Issued 609 AM CDT Tue Oct 2 2018) UPDATE... Light fog and patchy drizzle will gradually diminish through 9 am this morning. It will remain cloudy and cool all day. AVIATION(12Z TAFS)... IFR ceilings (many locations with LIFR ceilings of 200 to 500 ft) will likely persist through late morning and should improve to MVFR this afternoon. There may be another period of IFR ceilings late tonight, but those should improve to MVFR or better Wednesday morning with better mixing and gusty south winds. PREV DISCUSSION... (Issued 433 AM CDT Tue Oct 2 2018) SHORT TERM... Today and Tonight...Forecast Confidence is Medium. Low clouds extend across most of the Upper Midwest this morning. We have some light drizzle, mist and fog across southern WI early this morning, but this should improve after daylight. It will be a cloudy day today, but areas toward the IL border should still see high temps in the lower 60s. Scattered showers and some thunderstorms will develop over west central portions of WI this evening on the nose of a strengthening low level jet and in an area of 850mb warm air advection. Most of the precip will be focused to our north, but areas northwest of a line from Fond du Lac to Madison to Lone Rock have a decent chance for seeing at least a few showers after midnight. There is still uncertainty about the precip coverage tonight. Temperatures will be rising overnight as southerly winds kick in. Wednesday through Thursday...Forecast confidence is medium. A strong shortwave trough will induce strong cyclogenesis from the nrn Great Plains to near James Bay, Canada for Wed-Wed nt. Lingering showers and storms are expected Wed AM as a weak vorticity maximum exits srn WI and the warm frontal passage occurs. Windy conditions are expected on Wed especially in the afternoon given the passage of the warm front and steepening low level lapse rates. A strong cold frontal passage will then occur Wed nt mainly in the late evening west of Madison and after midnight east of Madison. There is a slight risk of severe tstorms west of Madison where MLCAPE may still be high enough for SVR storms especially given strong low level wind shear. MLCIN will be rising through the night which should be a limiting factor on the storms farther east. There is also a lack of upper support, but believe the low level frontogenesis will be enough for fairly widespread showers and tstorms. Cold and dry air advection late Wed nt-Thu AM will bring a pleasant autumn day for Thu. LONG TERM...Thursday night through Monday...Forecast confidence medium. With swly upper level flow becoming established, active wx and more rainfall is expected during the extended period. The first round will range from Thu nt-Fri nt as a wave of low pressure approaches and moves through the region. The cold frontal passage will occur early Sat AM. The next round of warm, moist advection and showers and tstorms is expected to occur late Sat nt-Mon. The warm frontal passage should occur on Mon or Mon nt. Thus another 2-3 inches could occur the remainder of this week into early next week, maintaining river flooding on various rivers in srn WI. AVIATION(09Z TAFS)... IFR ceilings (many locations with LIFR ceilings of 200 to 500 ft) will likely persist through late morning and should improve to MVFR this afternoon. There may be another period of IFR ceilings late tonight, but those should improve to MVFR or better Wednesday morning with better mixing and gusty south winds. MARINE... Nearshore: I extended the Small Craft Advisory for North Point Light to Sheboygan until 8 am. There will be a period of steadier northeast winds this morning that should keep waves elevated longer than expected. Plan on gusty southerly winds to 30 knots Wednesday afternoon and night. A small craft advisory will be needed. Open Lake: A Gale Watch is in effect for the north half of Lake Michigan Wednesday afternoon and night. Southerly gales will veer to westerly Gales Wednesday night. The south half may see a few gale force gusts. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Wood Today/Tonight and Aviation/Marine...Cronce Wednesday THROUGH Monday...Gehring
Hazardous weather outlook, Oct 2, 3:16 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 316 PM CDT Tue Oct 2 2018 WIZ046-047-051-052-056>060-062>072-032030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 316 PM CDT Tue Oct 2 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Isolated to scattered thunderstorms may linger on Wednesday but become likely Wednesday night with the passage of a strong cold front. There is a Slight Risk of severe thunderstorms northwest of a line from Monroe to Lake Mills to Elkhart Lake, and a Marginal Risk over the remainder of southern Wisconsin. There is a small tornado threat mainly across south central Wisconsin, while damaging winds and large hail are possible over all of southern Wisconsin. There are chances for thunderstorms at times Thursday night into early next week with the bigger concern being rounds of heavy rain with continued river flooding or new rounds of river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon and night. LMZ643>646-032030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 316 PM CDT Tue Oct 2 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight There are chances of thunderstorms late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday A Small Craft Advisory goes into effect at 7 AM Wednesday until 10 AM Friday. There are chances of thunderstorms Wednesday and Wednesday night, with additional chances of thunderstorms are forecast Friday into early next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-032030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 316 PM CDT Tue Oct 2 2018 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Thunderstorms are likely late tonight north half of the lake with scattered thunderstorms south half. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday A Gale Warning is in effect Wednesday afternoon and night north half of the lake. Southerly Gales will shift westerly during this time. Very high waves are expected. There are chances of thunderstorms at times from Friday into early next week. Collar www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 7:32 PM CDT | Special Weather Statement | MKX | Rock, Walworth | 43 min |
| Oct 1, 8:00 PM CDT | Special Weather Statement | MKX | Walworth | 45 min |
| Oct 1, 9:58 PM CDT | River Flood Warning | MKX | Green Lake | 25 days |
| Oct 1, 9:58 PM CDT | River Flood Warning | MKX | Waukesha | 69 hr |
| Oct 1, 9:58 PM CDT | River Flood Warning | MKX | Lafayette | 3 days |
| Oct 1, 9:59 PM CDT | River Flood Warning | MKX | Green, Rock | 13 days |
| Oct 1, 10:03 PM CDT | River Flood Watch | MKX | Racine | 5 hr |
| Oct 2, 2:48 AM CDT | River Flood Warning | MKX | Rock | 24 hr |
| Oct 2, 2:56 AM CDT | River Flood Warning | MKX | Jefferson, Rock | 25 days |
| Oct 2, 2:56 AM CDT | River Flood Warning | MKX | Green | 22 days |
| Oct 2, 3:28 AM CDT | Gale Watch | MKX | 12 hr | |
| Oct 2, 3:18 PM CDT | Gale Warning | MKX | 40 hr | |
| Oct 2, 5:27 PM CDT | River Flood Watch | MKX | Jefferson | 22 hr |
| Oct 2, 5:27 PM CDT | River Flood Watch | MKX | Jefferson | 17 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.